Skip to content
My WebMD Sign In, Sign Up
Includes Expert Content
D and C
avatar
scobysnk posted:
Hi, I'm living in a 3rd world country and the OBGYN has cancelled the past 2 weeks, I need some advice/help. On May 10th I had a D and C. 5 days later my husband and I briefly (20 seconds or less) had intercourse. He did not ejaculate. The next day I started a 7 day antibiotic. For 3 days I had very light bleeding. About 2 weeks ago I was doing a lot of bending and light lifting. That night my panties were full of blood. Since I have had a very tender abdominal. There is no bleeding, discharge, odor, or big pain. My lower abdomen is sensitive to pressure (when I lay on my belly) and seems to be "achey", sort of like a faint tooth ache. Suggestions, recommendations, idea's?
Thanks!
Reply
 
avatar
Jane Harrison Hohner, RN, RNP responded:
Dear scobysnk: My best GUESS (since I do not know your full history) is that the brief intercourse was not the cause for the bleeding and tender abdomen. Additionally, it is unlikely that the brief penetration without ejaculation would have caused an infection--especially since it was followed by seven days of antibiotics.

The heavy bleed (? May 25th?) was more likely to be triggered by the increase in heavy lifting and bending. Alternatively (or concurrently), the bleed was about two weeks from the D&C so it might have been linked to an ovulation (rather doubt this). If that were the case you should expect an actual menstruation flow within the next week or so.

In terms of the abdominal tenderness, that could represent a low grade infection (doubt this after antibiotics), an ovarian cyst, a tiny piece of retained pregnancy tissue (if your D&C was for a miscarriage), or even a bowel condition.

My advice would be to take it easy (if you can), try to get in for an exam with the GYN who did your procedure, and take your temperature. If the pain is escalating or you have a fever of 101 F you should see an ER or any other medical person for follow up.

Dang, it must be hard to not be able to get more specific answers. Please write us back if there is something you would like to add which may elicit more targeted replies.

In Support,
Jane
 
avatar
scobysnk replied to Jane Harrison Hohner, RN, RNP's response:
Thank you Jane. My concern was/is infection but without the presence of discharge, odor, or bleeding and after a 7 days of antibiotics I too was doubting infection. The D&C was because of a miscarriage, I did not realize that there may be more pregnancy tissue, perhaps a visit to an ultra sound tech may be a good idea until the GYN comes back? Thank goodness no fever and the pain has not been escalating.

You've set my mind at ease, thanks again
 
avatar
Jane Harrison Hohner, RN, RNP replied to scobysnk's response:
Dear scobysnk: If any products of conception (POC) are remaining in the uterus the amount is usually way too small to be seen on ultrasound. Retained POC is usually diagnosed upon a re-aspiration (another short suction D&C) when any aspirated uterine lining tissue is examined in the lab.

There is a distant possibility, if the tenderness is actually from the uterus, that an infection might be present. My best GUESS is that you were given something like doxycycline which generally covers most common causes of uterine infections Sometimes metronidazole will be added for extra coverage.

Its hard to predict what your GYN will do--everything depends upon their physical exam. Hopefully you can get in for an exam as soon as they are available.

Yours,
Jane


Helpful Tips

extended period
I have had a period for almost three weeks. The first week was normal with a lot of cramping. The second week was like when you are almost ... More
Was this Helpful?
50 of 100 found this helpful

Expert Blog

Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.